MAUDE Adverse Event Report: OSSIO LTD. OSSIOFIBER HAMMERTOE FIXATION SYSTEM, S, 2.5 X 16 MM, STRAIGHT; FIXATION, PIN, SMOOTH

OSSIO LTD. OSSIOFIBER HAMMERTOE FIXATION SYSTEM, S, 2.5 X 16 MM, STRAIGHT; FIXATION, PIN, SMOOTH
Model Number OF20025160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 12/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices could not be examined as they were not provided to the company.The devices are supplied sterile, were verified to have gone through an acceptable validated sterilization process and were within their expiration dates at the time of use.There are no indications of a product or process issue affecting device safety or effectiveness.No immediate post-operative imaging was provided.No adverse symptoms were reported prior to 3 months.At the time of this report there is no evidence that there is an infection at the implant site.Due to the sudden appearance of 2 separate adverse mechanical effects at the same time in the same foot (implant breakage in one toe and implant displacement in the other toe), the cause of these different mechanical effects does not seem to be a product-related cause but rather likely relates to some subsequent trauma or acute event.The root cause of the adverse event could not be determined as no additional information was supplied to the company but is likely post-operative patient non-compliance.However, because the company cannot rule out the possible contribution of the devices to the event, out of an abundance of caution, this event is being reported.The 2 devices involved in this same event are reported separately.One reported here and in #3014323288-2021-00002, the second in #3014554088-2021-00001 and #3014323288-2021-00001.
 
Event or Problem Description
Surgeon observed swelling in the patient's foot at 3 month follow-up and removed the two ossiofiber hammertoe implants.Surgeon reported both pip fusion showed non-union, with one implant pushed out and one implant broken in half.Surgeon drilled out the implants and sent samples for culture.He subsequently fixated the toes.

Brand Name
OSSIOFIBER HAMMERTOE FIXATION SYSTEM, S, 2.5 X 16 MM, STRAIGHT
Common Device Name
FIXATION, PIN, SMOOTH
Manufacturer (Section D)
OSSIO LTD.
8 hatochen st.
caesarea, 30798 61
IS  3079861
MDR Report Key11160571
Report Number3014554088-2021-00002
Device Sequence Number14326229
Product Code HTY
UDI-Device Identifier07290017630076
UDI-Public(01)07290017630076(17)210921(11)190922(10)OF00143
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190652
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model NumberOF20025160
Device Catalogue NumberOF20025160
Device Lot NumberOF00143
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2020
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;